translated from Spanish: Heart Month: Frequently used medications can increase cardiovascular risk

Frequently used medications that are very beneficial to most people can have serious complications for those with chronic cardiovascular disease.
That is why specialists advise to avoid them or only use them under medical indication. In this context, the pharmaceutical chemist of the Western Metropolitan Health Service, Loreto González, explained that the flu sprees are part of remedies that can cause complications for some patients.
«These medications can be very safe and effective in treating symptoms associated with respiratory areas, however, some of them can dangerously raise blood pressure in hypertensive patients. The main responsible for this is pseudoephedrine, which has decongestant effect and increases heartbeat. If the person is hypertensive and is also experiencing a respiratory picture, they should always review the components of the medications they choose to treat themselves, even those that come in the form of tea, and make sure they do not contain pseudoephedrine or caffeine,» he said.
Antimigrains are another type of medicine to be cautious about, since most contain ergotamine or caffeine. Both compounds can raise blood pressure and cause tachycardia. «If the person has a headache, it is best to only use acetaminophen in safe doses until you can consult with your doctor,» said the pharmaceutical chemist. In the case of cough syrups, while in most cases these drugs are directly sold in pharmacy because they are very safe, «we should remember that the form ‘syrup’ is related to high amounts of sugar, so if the person is diabetic , you have a cough and want to use some syrup you should always check if it contains sugar or sucrose, which corresponds to the formal name of this component».
Another medicine that should be used with caution especially in patients with cardiovascular pathologies are those known as corticosteroids or corticosteroids. These drugs are very effective in treating some respiratory pictures, however, according to the specialist, despite their wide use, they are not safe when used in high doses and prolonged periods «since, among other things, they cause pressure hikes increases in glycemia easily. They should never be used if they are not indicated by a doctor and always as directed.»
Finally and although constantly indicated to treat some symptoms common to respiratory or gastric infections, Loreto González recommends that you avoid using medicines such as domperidone, chlorphenamine and cyclobenzaprine for longer than indicated by the doctor, since its use is related to changes in heart rhythm and can even develop cardiac arrhythmias.

Original source in Spanish

Related Posts

Add Comment